Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 11, 2021, 8:27 PM CDT for Lowndes County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 11, 2021, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 106 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WWUS84 KBMX 120127
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
827 PM CDT Wed Aug 11 2021
ALZ042-120215-
Lowndes AL-
827 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southern Lowndes
County through 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Deposit, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Deposit, Lowndes County Airport, Logan, Calhoun, Mount Willing,
Clover Hill, Farmersville and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8686 3205 8691 3213 8691 3211 8644
3197 8644 3196 8686
TIME...MOT...LOC 0127Z 083DEG 13KT 3200 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 7:31 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 11, 7:31 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 731 PM CDT Wed Aug 11 2021 .UPDATE... Evening Update and 00Z Aviation. && .SHORT TERM... /Updated at 0710 PM CDT Wed Aug 11 2021/ Showers and thunderstorms developed right over the middle of the area late this morning and proceeded to radiate an outflow boundary in all directions. The boundaries have now made it to the edges of the BMX warning area, therefore, the highest pops will be west and south the next few hours. A typical decrease is expected after sunset and the unstable air gets used up. A strong storm or two can not be ruled out with some gusty winds, deadly lightning and heavy rainfall. Patchy fog will be left in the forecast due to the large coverage of rain today. The fog dissipates rather quickly after sunrise with showers and storms developing by late morning again. The Heat Advisory was cancelled for the remainder of the evening hours and will not be extended into Thursday. There is a chance some locations will briefly hit the 105 degree heat index, but it appears limited the next few days. 75 Previous short-term discussion: /Updated at 1258 PM CDT Wed Aug 11 2021/ Showers and thunderstorms will continue to develop across the state through the afternoon and early evening. Activity may be more limited in the far southeast and far northwestern counties where low level convergence and moisture are not as strong. For the rest of the area...instabilities are around 4000 J/kg with LI around -8C and light wind profiles. Storms that develop will have very little movement allowing for heavy rain and downburst winds possible in the stronger storms. Localized flooding is a threat as storms back build and move over the same areas. Downed trees are also a threat with any downburst or microburst events. Temperatures will be in the lower 90's...with slightly lower temperatures across Jefferson and Shelby Counties where storms have remained for several hours. With the abundant moisture profile...heat indices will be in the triple digits again with a Heat Advisory remaining in effect through the afternoon. Tonight...convection will weaken after sunset with patchy fog possible again through the early morning. Low temperatures will be in the low to mid 70's. Thursday...Alabama will be in the same weather pattern with scattered showers and thunderstorms possible across the entire area beginning in the late morning and lasting through the afternoon. Instabilities will be again between 2000 and 3000 with high PW values...light winds...and DCAPE at or slightly less than 1000 J/kg. Expect strong storms with very little movement to produce frequent lightning...localized flooding rainfall threat...and strong downburst winds. High temperatures will be in the lower 90's. Heat indices will be around the triple digits through the afternoon...but with the anticipated cloud cover causing slightly lower high temperatures...the heat indices wont' be quite high enough to warrant another Heat Advisory. 24 .LONG TERM... /Updated at 0302 PM CDT Wed Aug 11 2021/ Friday through Tuesday. No significant changes made to extended forecast. Scattered to numerous showers/storms each day, mainly in the afternoons. Main change was made to Sunday with higher rain chances across the northern counties. An upper trof digging southward over the Upper MS Valley states will get close enough on Sunday for likely rain chance north of I-20. Still a lot of uncertainty regarding long term track of TC Fred. On current NHC track, we could see an increase in rain chances across the southeast counties Sunday night and Monday, but limited impacts expected at this time. Heat indices will continue to be in the 99-105 range each day, but probably not enough areal coverage of 105 heat indices for heat advisories. 58/rose Previous long-term discussion: /Updated at 345 AM CDT Wed Aug 11 2021/ Friday through Tuesday. Persistence remains in the forecast through this weekend as Central Alabama is situated in a mundane, summer pattern typical for this time of year. Abundance of heat and humidity will continue, which not only suggests elevated heat indices at times, but necessary moisture/instability for diurnal convection. The flattened sub-tropical ridge will remain across the Southeast through this time, though more prominent ridging is forecast across the West Friday. Guidance also progs an upper-level low meandering to our southeast on Fri/Sat. This might have some effect on rain chances, but I've kept PoPs in the 30-50% range each day through Sunday due to expected instability and PWs in the 1.8-2.1" range. The NHC is forecasting Tropical Storm Fred to make an approach toward the northeastern Gulf Coast late Sunday and early Monday. The latest forecast track brings it northward across eastern Alabama and western Georgia on Mon/Tue as it follows a weakness in the sub-tropical ridge. As a result, I've shown a decrease in temperatures for these days as well as an increase in PoPs. This is a very generalized forecast for now - specifics remain too uncertain at this time. The good news is the tropical cyclone will be in a weakening state as it moves inland. It's also forecast to be to our east. If we remain on the western side of the circulation, as is currently expected, impacts should remain very limited. For now there is no need for particulars in the HWO. We're still several days out and there's a typical amount of uncertainty in the track/intensity of Fred. The forecast and expected impacts from Fred will become more clear over the coming days. 40/Sizemore && .AVIATION... 00Z TAF Discussion. Widespread showers and thunderstorms were on the general decrease or have moved away from most terminals. Some threat remains at TOI/MGM and kept some mention until 02z. Thereafter, the convective blowoff will slowly diminish. Due to the widespread rainfall today, added generally MVFR vis in br after 08z. Much like previous summer days, the fog should rather quickly dissipate through 13-14z. Then the atmosphere recharges for some showers and thunderstorms again after 16z. Various mention at the terminals thereafter. Winds remain light and variable for the most part. 75 && .FIRE WEATHER... With an upper ridge over the area, surface and transport winds will be light through Friday. Scattered to numerous thunderstorms each afternoon with locally heavy rainfall due to slow movement of storms. Minimum RH values should remain above 50% for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 92 71 91 72 / 40 50 20 50 20 Anniston 74 92 72 91 73 / 30 50 20 50 20 Birmingham 74 92 73 91 73 / 30 50 20 50 20 Tuscaloosa 74 92 74 92 74 / 50 50 20 50 20 Calera 74 90 73 89 73 / 30 50 20 50 20 Auburn 73 90 72 90 73 / 30 50 20 40 20 Montgomery 74 93 73 93 74 / 30 50 20 40 20 Troy 73 93 73 93 73 / 50 50 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 11, 7:05 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 705 PM CDT Wed Aug 11 2021 ALZ011>015-017>050-130315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 705 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices could reach 100 to 105 degrees each afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 11, 3:52 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
352 PM CDT Wed Aug 11 2021
ALZ020-112115-
Cherokee AL-
352 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Cherokee
County through 415 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm over
Western Weiss Lake, or near Cedar Bluff, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cedar Bluff, Little River Canyon National Preserve, Leesburg, Sand
Rock, Gaylesville, Cornwall Furnace Park, Western Weiss Lake,
Blanche, Little River Falls, Eastern Weiss Lake, New Moon, Yellow
Creek Falls, Chesnut Bay Resort, Broomtown and Little River Canyon
NP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3440 8548 3436 8548 3418 8557 3420 8584
3424 8584 3424 8581 3426 8581 3426 8577
3434 8568 3436 8566 3437 8563 3439 8562
3440 8563 3440 8562 3442 8560
TIME...MOT...LOC 2051Z 185DEG 11KT 3423 8566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61Local storm report, Aug 11, 4:02 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 3 ENE BALLPLAY 34.07N 85.76W
08/11/2021 CHEROKEE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON COUNTY ROAD
71.
&&
MALLocal storm report, Aug 11, 4:09 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM LIGHTNING GRAYSON VALLEY 33.65N 86.64W
08/11/2021 JEFFERSON AL BROADCAST MEDIA
LIGHTNING STRUCK A HOME ON LOCH LOMOND LANE
AND A FIRE WAS IGNITED.
&&
MALSpecial weather statement, Aug 11, 4:38 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
438 PM CDT Wed Aug 11 2021
ALZ030-031-112215-
Greene AL-Sumter AL-
438 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of Greene and central
Sumter Counties through 515 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eutaw. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eutaw, Forkland, Boligee, Union, Gainesville, Epes, New West Greene,
Allison, Walden Quarters, West Greene, Thornhill, New Mount Hebron,
Eutaw Municipal Airport, Clinton, Pleasant Ridge, Five Points
Intersection and I 20 Rest Area Near Eutaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3304 8810 3301 8779 3289 8781 3288 8782
3287 8782 3286 8783 3285 8782 3284 8783
3283 8782 3280 8782 3276 8787 3276 8784
3277 8783 3276 8782 3262 8784 3270 8824
TIME...MOT...LOC 2138Z 025DEG 2KT 3287 8798
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61Special weather statement, Aug 11, 6:18 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
618 PM CDT Wed Aug 11 2021
ALZ049-112345-
Pike AL-
618 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of western Pike County
through 645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm near
Troy Municipal Airport, or near Troy, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Troy, Goshen, Troy Municipal Airport, Ansley and Orion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8615 3179 8620 3181 8620 3183 8618
3185 8619 3189 8617 3197 8619 3197 8599
3176 8595 3168 8615
TIME...MOT...LOC 2318Z 075DEG 10KT 3183 8606
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
61Special weather statement, Aug 11, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
827 PM CDT Wed Aug 11 2021
ALZ042-120215-
Lowndes AL-
827 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southern Lowndes
County through 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Deposit, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Deposit, Lowndes County Airport, Logan, Calhoun, Mount Willing,
Clover Hill, Farmersville and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8686 3205 8691 3213 8691 3211 8644
3197 8644 3196 8686
TIME...MOT...LOC 0127Z 083DEG 13KT 3200 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:28 PM CDT | Special Weather Statement | BMX | Pike | 47 min |
| Aug 12, 5:50 PM CDT | Special Weather Statement | BMX | Crenshaw | 25 min |
| Aug 12, 6:02 PM CDT | Special Weather Statement | BMX | Barbour, Bullock | 28 min |
| Aug 12, 6:21 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
| Aug 12, 6:25 PM CDT | Special Weather Statement | BMX | Macon | 35 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.